MAUDE Adverse Event Report: CORDIS CASHEL SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51005010L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, during the inflation of a 5mm x 10cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter to six atmospheres (atm) the pressure of the balloon started to drop, and the device was removed.After removal, the balloon was inflated outside of the patient and a pin hole rupture was confirmed.A new 5mm x 30cm saberx radianz pta balloon catheter was used as a replacement to achieve hemostasis.There were no reported injuries to the patient during the use of the saberx pta balloon catheter.The device was being used to treat a perforation of the popliteal artery during a procedure in which the target lesion was the superficial femoral artery (sfa) which had a chronic total occlusion (cto).The perforation was confirmed to have occurred prior to the use of the saberx radianz pta balloon catheter.The device was delivered via an ipsilateral antegrade approach and had traveled through the heavily calcified cto.An unknown guidewire was used and had crossed the lesion.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing the sterile packaging components.The device was prepped with a 2:1 contrast to saline ratio and maintained negative pressure during preparation.The device was able to be removed easily from the patient and remained in one piece during its removal.The product was returned for analysis.One non-sterile unit of a saberx radianz 5mm10cm 190 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, the balloon appears to have been previously inflated.No anomalies were noted along the device components after a thorough inspection by the naked eye.Functional analysis was performed.First an insertion/withdrawal of an appropriate guidewire through the hub and the distal tip was performed and no difficulties nor impediment was noted.Next an inflator/deflator was connected to the luer hub and it was attempted to inflate, the unit presented a leakage on the distal section of the balloon.Due the leakage found during functional analysis, a sem analysis was performed, results showed that the leakage on the balloon of the device was caused by a burst condition and presented evidence of scratch marks near the damage.The scratch marks are commonly caused during the interaction of the material with a sharp object, calcium spicules or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could have led to the damaged condition found on the received device.It seems the damaged material was caused with a sharp object from the outside of the device since the damages are noted on the external surface.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82271660 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst - at/below rbp¿ was confirmed during device analysis.However, the exact cause could not be determined.The distal section of the balloon was noted to have a ruptured condition with scratch marks noted to the outer portion of the balloon material.Vessel characteristics of calcification with 100% stenosis likely contributed to the reported event based on the analysis findings.Calcification is known to damage balloon material; it is likely this occurred when attempting to cross the calcified stenosed lesion or upon inflation.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot: 82271660 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the inflation of a 5mm x 10cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter to 6 atmospheres (atm) the pressure of the balloon started to drop, and the device was removed.After removal, the balloon was inflated outside of the patient and a pin hole rupture was confirmed.A new 5mm x 30cm saberx radianz pta balloon catheter was used as a replacement to achieve hemostasis.There were no reported injuries to the patient during the use of the saberx pta balloon catheter.The device was being used to treat a perforation of the popliteal artery during a procedure in which the target lesion was the superficial femoral artery (sfa) which had a chronic total occlusion (cto).The perforation was confirmed to have occurred prior to the use of the saberx radianz pta balloon catheter.The device was delivered via an ipsilateral antegrade approach and had traveled through the heavily calcified cto.An unknown guidewire was used and had crossed the lesion.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing the sterile packaging components.The device was prepped with a 2:1 contrast to saline ratio and maintained negative pressure during preparation.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will be returned for evaluation.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
miami lakes FL E25 R C92
EI  E25 RC92
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
anne morrissey
cahir road
cashel, co. tipperary
el coyol alajuela bld 25 E25 R-C92
EI   E25 RC92
3535844197
MDR Report Key19058880
Report Number3007635982-2024-00093
Device Sequence Number15020763
Product Code LIT
UDI-Device Identifier20705032081617
UDI-Public20705032081617
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue NumberR51005010L
Device Lot Number82271660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM X 30CM SABERX RADIANZ PTA; UNKNOWN WIRE
Patient SexUnknown